Posted on May 28, 2013 by Archer USMLE Reviews
444) A 25 year old woman is seen by you today due to an abnormal blood count. Three weeks ago, she volunteered for blood donation and a complete blood count that was drawn at that time showed abnormal values. She has regular menstrual periods with normal flow. Her last menstrual period was one week ago. Her previous blood count was done several years ago and she is unaware of being told they were abnormal. A complete blood count is as follows :
HGB: 12.1 gm%
MCV 84 fl
Platelets : 800k/µl ( Normal 140k to 340k/ul)
Differential count : Neutrophils : 64% Lymphocytes 30% Monocytes 4%
Which of the following is the most important next step?
A) Obtain Bone Marrow Biopsy
B) Order Transferrin Saturation
C) Obtain Jak-2 Mutation Analysis
D) Obtain Arterial Blood Gases
E) Start her on Aspirin
Filed under: Uncategorized, USMLE Test Prep | Tagged: Archer hematology, Hematology, usmle hematalogy, USMLE step 3 Hematology | 46 Comments »
Posted on May 28, 2013 by Archer USMLE Reviews
443 ) A 38 year old man is evaluated in your office for a chronic rash on his elbows. He reports this has been worsening over the last 6 months and is intensely itchy. He lost about 8lbs weight in the past 6 months. Review of systems is normal except for 4 to 5 episodes of loose stools every day. Laboratory investigations reveal moderate microcytic anemia. On examination, he is afebrile. There is a vesicular rash on the extensor aspects of his bilateral elbows as shown below:
Which of the following is most helpful in diagnosing this condition?
A) Fecal occult blood testing and Sigmoidoscopy
B) Anti-nuclear antibodies
C) Anti-Endomysial antibodies
D) Small bowel follow through
E) Anti-Sacharomyces Cerviseae antibodies ( ASCA)
Filed under: Uncategorized, USMLE Test Prep | Tagged: ARCHER GASTROENTEROLOGY, Archer hematology, Hematology, USMLE STEP 3 DERMATOLOGY, usmle step 3 dermatology images, USMLE STEP 3 GASTROENEROLOGY, USMLE step 3 Hematology | 15 Comments »
Posted on May 23, 2013 by Archer USMLE Reviews
442 ) A 14 month old toddler is brought to your out-patient clinic by her concerned mother regarding a rash that appeared recently in her ano-genital region. The rash has appeared 3 weeks ago and is persistent. Mother says she tried to use local Zinc Oxide cream but it did not help. There is no history of fever. No vaginal discharge. She is otherwise healthy and reaching all her milestones appropriately. On examination, she is afebrile. There are several papules seen in the ano-genital area as shown below.
Which of the following is the most appropriate next step?
A) Screen for Child Sexual Abuse
B) Local steroid application
C) Reassure that the rash will resolve in few months
D) Refrain the child from Day-care to prevent transmission
E) Local antibiotic application
Filed under: Uncategorized, USMLE Test Prep | Tagged: archer pediatrics, USMLE STEP 3 DERMATOLOGY, usmle step 3 dermatology images, usmle step 3 pediatrics | 27 Comments »
Posted on May 22, 2013 by Archer USMLE Reviews
441) A 3 week old male infant is evaluated for a rash in your clinic . Mother appears concerned and she reports rash has appeared all of a sudden over his cheeks, in the genital areas and on certain areas of trunk. The baby is entirely on formula feeds. No history of fever. The mother is healthy and none of the family members are sick at home. The baby was born by an uncomplicated vaginal delivery. On examination, he is afebrile. There are numerous white papules on his face around the nose, cheeks and in the genital areas. A picture of the rash is shown below:
Which of the following is the most likely diagnosis?
B) Molluscum Contagiosum
C) Erythema Toxicum
E) Staphylococcal Pyoderma
Filed under: Uncategorized, USMLE Test Prep | Tagged: archer pediatrics, USMLE STEP 3 DERMATOLOGY, usmle step 3 dermatology images, usmle step 3 pediatrics | 18 Comments »
Posted on May 9, 2013 by Archer USMLE Reviews
Q437) A 65 year old man with HTN presents to your office for evaluation of right leg pain that increases on walking about one block. The pain seems to disappear when he sits and takes rest for about 10 minutes. He is concerned because it is interfering with his exercise activity that his cardiologist has recommended him. His medications include hydrochlorthiazide and enalapril. The patient has a history of heavy smoking but he quit 2 years ago. Physical exam was normal except for diminished dorsalis pedis pulses bilaterally. An arterial doppler is performed and ankle brachial index obtained which is 0.70 . The next best step in the management of his leg pain?
A) Start Cilostozol
B) Start Pentoxyfilline
C) Supervised exercise therapy
D) Recommend unsupervised exercise for 30 minutes everyday.
E) Add clopidogrel.
F) Obtain Magnetic Resonance Angiography.
G) Arterial bypass surgery
438) For the patient in Q437, which of the following is most effective in reducing the combined risk of ischemic stroke, myocardial infarction, or vascular death ?
439) The patient was appropriately treated and a follow up visit was scheduled one month later. The patients symptoms have moderately improved. During this visit, his fasting lipid panel revealed an LDL of 126mg%, HgbA1c of 5.5 and a blood pressure of 128/82. Next important step:
A) Advise dietary modification to treat his high LDL cholesterol
B) Start Atorvastatin and Dietary changes
C) Start Metformin
D) Start Metoprolol
440) Three months after he was diagnosed with Peripheral arterial disease, the patient suffered a massive myocardial infarction and hospitalized. He underwent Coronary artery bypass grafting and his symptoms are now well controlled. While in the hospital, the patient was started on Aspirin and Clopidogrel. He was continued on Hydrochlorthiazide and Enalapril. His Ejection fraction after the MI was 35%. One month after discharge, during a regular follow up with his cardiologist, he was started on metoprolol. Two weeks after this the patient comes back to your office with worsening leg pain on walking. On physical examination, the legs are normal in color with diminished dorsalis pedis pulses bilaterally.
Next best step in management:
A) Stop metoprolol
B) Change metoprolol to carvedilol
C) Start Cilostozol
D) Obtain angiogram and schedule arterial bypass surgery
Filed under: Uncategorized, USMLE Test Prep | Tagged: Archer cardiology | 14 Comments »